[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1985

Fatal Legionnaires' Disease Coincident With Initiation of Immunosuppressive Therapy

Author Affiliations

From the Departments of Internal Medicine (Drs Sheldon and Tight) and Microbiology (Dr Renner), University of North Dakota School of Medicine, and the Medical (Drs Sheldon and Tight) and Laboratory (Dr Renner) Services, Veterans Administration Medical and Regional Office Center, Fargo, ND.

Arch Intern Med. 1985;145(6):1138-1139. doi:10.1001/archinte.1985.00360060206034
Abstract

• A fatal relapse of legionnaires' disease occurred coincidental with the initiation of chemotherapy in a patient who had received previous parenteral erythromycin gluceptate therapy for 30 days. Sputum examinations utilizing the direct fluorescent antibody test for Legionella pneumophila suggested persistence of infection during the course of antibiotic therapy. This case suggests that administration of immunosuppressive agents should be delayed in patients whose sputum is positive on direct fluorescent antibody testing, regardless of previous antibiotic therapy.

(Arch Intern Med 1985;145:1138-1139)

×